13 C
Fort St. John
Friday, October 19, 2018
Tel: 250-787-7100
Email: contact@energeticcity.ca
9924 101 ave Fort St. John, B.C.
Advertisement
Advertisement
Advertisement

Grande Prairie RCMP issue warning to the public after string of overdoses

GRANDE PRAIRIE, AB – Police in Grande Prairie have issued a warning to the public after seven overdose calls were received between 5 p.m. on June 27 and 8 a.m. on June 28.

While police say they will not release any information on the cases due to patient confidentiality, they are still warning the public to exercise extreme caution.

“Grande Prairie RCMP is reminding those who engage in illegal drug use to exercise extreme caution when purchasing and using illicit drugs. With the rise of new and more dangerous drugs on the streets it is crucial to understand the risks you are taking. The purity and potency of illegal substances is always a factor in overdoses. We are seeing an increase in the potency of the drug being sold on the streets, and at times it is mixed with fentanyl which in turn creates a very powerful narcotic.”

Those experiencing overdose can show the following symptoms:

  • Breathing slowly or not breathing at all
  • Nails and/or lips are blue
  • Choking or throwing up
  • Making gurgling sounds
  • Skin is cold and clammy

Police urge anyone to 911 if a person is showing any of the above symptoms.

Grande Prairie RCMP encourage the public to call police if they have information which may assist police in their community or, if they wish to remain anonymous, call Crime Stoppers (1-800-222-8477 (TIPS).

STORIES YOU MIGHT LIKE

Advertisement

Advertisement

Advertisement

Advertisement

Local Events

Doc Walker to play the Lido Theatre

HYPNOTIST: RAY ANDERSON

Jokes N Tokes Comedy Tour

Advertisement
Advertisement

Advertisement

Must Read

The Fort St. John Elks are hosting a Short Track Interclub...

FORT ST. JOHN, B.C. - The Fort St. John Elks are hosting a Short Track Interclub Meet tomorrow at the Pomeroy Centre on the...
Advertisement